Does anyone experience visual migraines (migraines with aura)? These involve wavy lines that?
- 5 Mar 2010 by nkelto
- 1 May 2010
- migraine, visual defect/disturbance, migraine prevention
... produce blind spots in the field of vision. They start small and get progressively larger then disappear after 30 minutes or so. Here is a link to explain them better: http://www.mayoclinic.com/health/ocular-migraine/AN01681/rss=1
What do you take or do to hopefully help with these? Thanks for the help
Have you thought about taking a regular daily medication to prevent your migraines?
There is nothing you can take to stop the aura visual disturbances that you, and many others, experience.
My best advice is to see your doctor and discuss taking a daily migraine preventer eg. beta-blocker.
https://www.drugs.com/health-guide/migraine.html - this is an excellent link with lots of practical advice.
I had a TBI(traumatic brain injury in 2000) and ever since then I suffered migraines, but before I got my first migraine, i remember the EXACT moment and place i was when I saw my visual disturbance/aura... it floated across my vision, and it was really disturbing... ever since then, my migraines have gotten worse... but my vision has gotten WAY WORSE. I suffer from visual auras 24/7. NO BREAKS. I always have disturbance in my vision.. I've been told by neurologists there is nothing that can help this(ie: n o meds specifically for this symptom of the migraines) Although, most migraine meds do say they are supposed to help with this symptom, i find they dont.
Honestly, the visual disturbances/auras are really a major distraction in life and i wish they could do something for this!!! I've been suffering for 10 years!!! I'm only 25!! I remember what it was like to have clear vision and I miss it!! I'm sorry to let you know this, but from what I know there is nothing that can be done!! I'm SURE it's a prevalent problem in migraine sufferers, so i am surprised that no medications have come out to try and treat this.
Hopefully, we will live to see the day!!
good luck, god bless.
For me aura is a prodrome, the wavy lines start and then about 30 minutes later the migraine will begin. Its almost like a warning for me to then take the appropriate medication to help with the migraine before it gets too bad.
Thanks for your response and I'm sorry to hear about your situation. I remember being on Depakote a few years ago for something other than migraines. After researching it, I found it is used to treat migraines as well. During the time I was taking it I noticed the visual disturbances were much fewer, almost nonexistent. Perhaps this would be an option for you? I know what it did in my case and maybe it would help you. Maybe bring it up to your doctor - good luck and God bless.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 9 Sep 2009 • 1 answer
Posted 1 Dec 2009 • 2 answers
Posted 26 Jan 2015 • 2 answers
Posted 24 Apr 2015 • 2 answers
Posted 21 Apr 2017 • 0 answers